MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM4232
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Anemia (1706); Dehydration (1807); Purulent Discharge (1812); Dyspnea (1816); Emotional Changes (1831); Fever (1858); Fistula (1862); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Scar Tissue (2060); Vomiting (2144); Chills (2191); Hernia (2240); Discomfort (2330); Depression (2361); Impaired Healing (2378); Ascites (2596); Fluid Discharge (2686); Fibrosis (3167); Gastrointestinal Hemorrhage (4476); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment an abdominal hernia.It was reported that after the implant, the patient experienced foreign body reaction, inflammation, scarring, adhesions, wadded upmesh, abscess, fistula, infection, and open draining wound.Post-operative patient treatment included removal of mesh and bowel resection.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment an incisional abdominal hernia.It was reported that after the implant, the patient experienced mental pain, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, foreign body reaction, inflammation, scarring, adhesions, wadded up mesh, abscess, fistula, infection, and open draining wound.Post-operative patient treatment included removal of mesh, revision surgery, and bowel resection.
 
Additional Manufacturer Narrative
H6 (patient codes, device codes, ime e2402: fascia thickened, labs abnormal for hemoglobin; hematocrit; platelets; albumin, shortness of breath, indurated/rigid/wood like central abdominal wall, sinus tract).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment an incisional abdominal hernia.It was reported that after the implant, the patient experienced mental pain, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, foreign body reaction, inflammation, scarring, adhesions, wadded up mesh, abscess, fistula, infection, open draining wound, labs abnormal for hemoglobin; hematocrit; platelets; albumin, fluid collection, fibrous reaction, shortness of breath, thick milky drainage with odor, abdominal pain, wound dehisced, chills, fever, brownish fluid, parts of mesh not well incorporated, fascia thickened, inflamed, anemia, depression, gi bleeding, le edema, indurated/rigid/wood like central abdominal wall, sinus tract, drainage, nausea, vomiting, bleeding, dehydration.Post-operative patient treatment included removal of mesh, revision surgery, bowel resection, ct scan, use of drain, hospitalization, antibiotics, npo, iv fluids, incisions, drainage, jp drain, draining of abscess, wound vac, laparotomy, placement of enterostomy tube, removal of foreign body, par tial mesh removal, picc placement, abdominal binder, lysis of adhesions, colorrhapy, enterorrhaphy, partial abdominal wall closure, hernia repair with mesh,pain controlled with epidural, ngt, iv hydration, antibiotics, oral/iv pain medication, anticoagulation medication.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment an incisional abdominal hernia.It was reported that after the implant, the patient experienced mental pain, permanent impairment, loss of enjoyment of life, defective mesh, pain, discomfort, foreign body reaction, inflammation, scarring, adhesions, wadded up mesh, abscess, fistula, infection, open draining wound, labs abnormal for hemoglobin; hematocrit; platelets; albumin, fluid collection, fibrous reaction, shortness of breath, thick milky drainage with odor, abdominal pain, wound dehisced, chills, fever, brownish fluid, parts of mesh not well incorporated, fascia thickened <(>&<)> inflamed, anemia, depression, gi bleeding, le edema, indurated/rigid/wood like central abdominal wall, sinus tract containing pus, drainage, nausea, vomiting, bleeding, dehydration, recurrence, mesh migration, exposed mesh, no free peritoneal space.Post-operative patient treatment included removal of mesh, revision surgery, bowel resection, ct scan, use of drain, hospitalization, antibiotics, npo, iv fluids, incisions <(>&<)> drainage, jp drain, draining of abscess, wound vac, laparotomy, placement of enterostomy tube, removal of foreign body, partial mesh removal, small bowel resection, picc placement, abdominal binder, lysis of adhesions, colorrhaphy, enterorrhaphy, partial abdominal wall closure, hernia repair with mesh, pain controlled with epidural, ngt, iv hydration, antibiotics, oral/iv pain medication, <(>&<)> anticoagulation medication.
 
Additional Manufacturer Narrative
Additional information: a4, b5, b7, h6 (ime codes) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key10846437
Report Number9615742-2020-02507
Device Sequence Number4169060
Product Code FTL
UDI-Device Identifier10884521190603
UDI-Public10884521190603
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberSYM4232
Device Catalogue NumberSYM4232
Device Lot NumberPRE1035X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer03/16/2022
01/17/2024
12/18/2024
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date04/06/2022
01/26/2024
01/02/2025
Date Device Manufactured06/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient SexMale
Patient Weight84 KG